Strathprints Home | Open Access | Browse | Search | User area | Copyright | Help | Library Home | SUPrimo

hp-Approximation theory for BDFM/RT finite elements and applications

Ainsworth, M. and Pinchedez, K. (2003) hp-Approximation theory for BDFM/RT finite elements and applications. SIAM Journal on Numerical Analysis, 40 (6). pp. 2047-2068. ISSN 0036-1429

Full text not available in this repository. (Request a copy from the Strathclyde author)

Abstract

We study approximation properties of hp-finite element subspaces of $oldsymbol{mathsf{H}}(mathop{{ m div}},Omega)$ and $oldsymbol{mathsf{H}}(mathop{{ m rot}},Omega)$ on a polygonal domain $Omega$ using Brezzi--Douglas--Fortin--Marini (BDFM) or Raviart--Thomas (RT) elements. Approximation theoretic results are derived for the hp-version finite element method on non-quasi-uniform meshes of quadrilateral elements with hanging nodes for functions belonging to weighted Sobolev spaces ${oldsymbol{mathsf{H}}}_{omega}^{s,ell}(Omega)$ and the countably normed spaces $pmb{{cal B}}_{w}^{ell}(Omega)$. These results culminate in a proof of the characteristic exponential convergence property of the hp-version finite element method on suitably designed meshes under similar conditions needed for the analysis of the ${oldsymbol{mathsf{H}}}^{1}(Omega)$ case. By way of illustration, exponential convergence rates are deduced for mixed hp-approximation of flow in porous media.

Item type: Article
ID code: 71
Keywords: finite elements, corner singularities, exponential convergence, numerical analysis, Mathematics
Subjects: Science > Mathematics
Department: Faculty of Science > Mathematics and Statistics
Faculty of Science > Mathematics and Statistics > Mathematics
Related URLs:
    Depositing user: Mr Derek Boyle
    Date Deposited: 21 Dec 2005
    Last modified: 12 Mar 2012 10:35
    URI: http://strathprints.strath.ac.uk/id/eprint/71

    Actions (login required)

    View Item